Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Mar 25, 2007, 3:31 PM MDT for Hudspeth County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2007, 3:31 PM MDT (21:31 UTC)
- Expired
- Mar 25, 2007, 4:30 PM MDT
- In force
- 59 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 149 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 3:36 PM MDT | HAIL 0.75 | Sierra Blanca, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 252132 SVREPZ TXC229-252230- /O.NEW.KEPZ.SV.W.0002.070325T2131Z-070325T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 331 PM MDT SUN MAR 25 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS THIS INCLUDES THE CITY OF SIERRA BLANCA * UNTIL 430 PM MDT * AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG INTERSTATE 10 NEAR SIERRA BLANCA MOVING NORTH AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3108 10551 3100 10519 3138 10502 3146 10547 $$ ROGASH
1 follow-up statement
000 WWUS54 KEPZ 252201 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 352 PM MDT SUN MAR 25 2007 TXC229-252230- /O.CON.KEPZ.SV.W.0002.000000T0000Z-070325T2230Z/ HUDSPETH TX- 352 PM MDT SUN MAR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL HUDSPETH COUNTY... AT 340 PM MDT...A SEVERE THUNDERSTORM PRODUCED PENNY SIZED HAIL AT SIERRA BLANCA WITH HEAVY RAINS ALSO REPORTED ACROSS INTERSTATE 10. AT 4 PM MDT STRONG TO SEVERE THUNDERSTORMS CONTINUED MOVING TO THE NORTH ACROSS PORTIONS OF HUDSPETH COUNTY. THE STRONGEST STORMS EXTENDED ACROSS INTERSTATE 10 NEAR SIERRA BLANCA INTO RURAL AREAS TO THE NORTHEAST. LARGE HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE ACROSS THE REGION. THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3108 10551 3100 10519 3138 10502 3146 10547 $$ ROGASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:13 PM MDT, 18 minutes earlier.
Area forecast discussion, Mar 25, 3:13 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 313 PM MDT SUN MAR 25 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE PASSING TO OUR SOUTH AND MOIST FLOW FROM THE EAST WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT OVER HUDSPETH COUNTY AND SOUTHEASTERN OTERO COUNTY. SOME STORMS WILL PRODUCE GUSTY WINDS...HAIL...AND HEAVY RAIN. SLIGHT CHANCE OF EVENING THUNDERSTORMS EAST OF THE RIO GRANDE TONIGHT BUT THE REST OF THE AREA WILL BE PARTLY CLOUDY AND DRY. DRIER WEST TO SOUTHWEST FLOW WILL DOMINATE OUR WEATHER MONDAY THROUGH THURSDAY...BUT ANOTHER DISTURBANCE PASSING TO THE NORTH MAY BRING BREEZY TO WINDY CONDITIONS FOR TUESDAY AND WEDNESDAY. && .DISCUSSION... AS NOTED IN PREVIOUS UPDATE...HAVE RAISED POPS FOR THIS EVENING AND TONIGHT OVER HUDSPETH COUNTY TO SCATTERED. PW UP TO AROUND 0.75...DRY LINE SHIFTING WESTWARD INTO HUDSPETH COUNTY...INCREASED CONVERGENCE AND LOW LEVEL SHEAR...LEAD TO POSSIBILITY OF SEVERE T-STORMS ALONG AND EAST OF DRY LINE. BEST DYNAMICS ARE OVER EASTERN HUDSPETH AND SOUTHEASTERN OTERO BETWEEN APPROX 21Z AND 03Z. ISSUING SPS FOR STRONG TSTMS AND HEAVY PRECIP WITH HAIL...BUT HOLDING OFF ON ANY SEVERE STATEMENTS FOR NOW. UPPER LEVEL LOW MOVES TO OUR EAST BY MONDAY MORNING...LEAVING DRIER NORTHWEST FLOW OVER THE AREA THE NEXT COUPLE OF DAYS. UPPER LEVEL LOW PROGGED TO PASS TO THE NORTH OVER COLORADO WEDNESDAY...TROUGH TRAILING SOUTHWARD FROM THE LOW WILL LIKELY BRING BREEZY TO WINDY CONDITIONS FOR TUESDAY AND WEDNESDAY. THAT TROUGH MAY DIG FARTHER SOUTH THURSDAY...BRINGING POSSIBLITIY OF SHOWERS TO THE SACS FOR THURSDAY AND THURSDAY NIGHT. && .AVIATION...VALID 26/00Z-27/00Z. CONVECTION IS EXPECTED TO REMAIN EAST OF TAFS AND TWEB ROUTES THIS AFTERNOON AND EVENING. HOWEVER...VCTS IS NOT OUT OF THE QUESTION FOR ELP/LRU. OTHERWISE...VFR EXPECTED. CONSULT APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... EL PASO 50 78 53 81 51 / 20 0 0 0 0 SIERRA BLANCA TX 51 76 51 78 49 / 50 10 0 0 0 LAS CRUCES 49 79 49 79 49 / 10 0 0 0 0 ALAMOGORDO 47 77 49 78 49 / 10 0 0 0 0 CLOUDCROFT 33 55 30 59 31 / 20 0 0 0 0 TRUTH OR CONSEQUENCES 47 75 47 76 45 / 0 0 0 0 0 SILVER CITY 39 70 41 70 38 / 0 0 0 0 0 DEMING 46 77 48 78 47 / 0 0 0 0 0 LORDSBURG 46 77 47 76 45 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/24
Hazardous weather outlook, Mar 25, 6:45 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MDT SUN MAR 25 2007 NMZ022>025-030>032-TXZ055-056-261215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 645 AM MDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT EAST OF THE RIO GRANDE VALLEY. SMALL HAIL AND STRONG WINDS ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS...MAINLY HUDSPETH AND OTERO COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS EXPECTED TO DEVELOP TUESDAY...WITH A FEW AREAS OF BLOWING DUST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 25, 1:42 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 142 PM MDT SUN MAR 25 2007 NMZ024-TXZ056-260600- TULAROSA BASIN/SOUTHERN DESERT-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...SIERRA BLANCA...DELL CITY 142 PM MDT SUN MAR 25 2007 ...STRONG THUNDERSTORMS EXPECTED ACROSS HUDSPETH AND EASTERN OTERO COUNTIES THIS AFTERNOON... AN UPPER LEVEL STORM SYSTEM MOVING IN FROM THE SOUTHWEST HAS HELPED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN UNSTABLE AIR ALREADY IN PLACE ACROSS HUDSPETH COUNTY AND EASTERN OTERO COUNTY. SOME OF THESE STORMS WILL BE STRONG...WITH HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY IS EXPECTED TO LINGER INTO THE EVENING HOURS. HEAVY RAINFALL IS ALSO POSSIBLE FROM SOME STORMS THIS AFTERNOON AND EVENING. THIS...COMBINED WITH THE SLOW MOTION OF THESE STORMS COULD RESULT IN LOCALIZED FLOODING. PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...NOAA WEATHER RADIO...OR WWW.WEATHER.GOV/ELPASO FOR UPDATES. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:32 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.